BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Back to Search Results |
| Catalog Number |
D160903 |
| Medical Device Problem Code |
Obstruction of Flow (2423)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The biosense webster, inc.Product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with an octaray mapping catheter, and an irrigation issue was observed.They confirmed there was an issue with irrigation.At the start of the procedure, there was nothing wrong with irrigation; however, they tried post voltage mapping and checked the irrigation and found that there was something wrong.They changed the catheter.No adverse patient consequence was reported.
Additional Manufacturer Narrative
It was reported that a patient underwent a cardiac ablation procedure with an octaray mapping catheter, and an irrigation issue was observed.Device investigation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection and irrigation test of the returned device were performed.Visual inspection revealed no damage or anomalies on the device.An irrigation test was performed, and the catheter failed the test due to the irrigation tube being occluded in the tip area.Per the failure observed, a manufacturing investigation was performed.The issue was associated with material received from a supplier, specifically related to the subassembly that includes the irrigation tube.Manufacturing instructions establish the fixation points, as well as the requirement to ensure that the irrigation tube and wires remain free within the dual lumen¿s crescent area.Since the component is not free, it causes interference or entrapment of the irrigation tube and/or wires within the subassembly, which leads to the failure observed by the customer.A manufacturing record evaluation was performed for the finished device number lot, and no internal actions related to the complaint were found during the review.The irrigation issue reported by the customer was confirmed.The root cause is the manufacturing process, particularly the supplier for tip components.The instructions for use (ifu) contain the following information: flush the catheter with heparinized normal saline prior to insertion into the body and ensure that saline flows through the distal end of the irrigation lumen.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: pc-(b)(4).